Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 8, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jan 29, 2014, 4:17 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 4:17 PM EST (21:17 UTC)
- Expired
- Jan 30, 2014, 7:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
293 WHUS72 KMFL 292117 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 417 PM EST WED JAN 29 2014 GMZ676-301200- /O.NEW.KMFL.SC.Y.0008.140129T2117Z-140130T1200Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 417 PM EST WED JAN 29 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. * WINDS AND WAVES: NORTHERLY WINDS AROUND 20 MPH ALONG WITH SEAS BUILDING TO 6 FEET WILL OCCUR OVER THE OFFSHORE GULF WATERS OF SOUTH FLORIDA TONIGHT BEHIND THE PASSAGE OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 2:17 PM EST, 2 hours earlier.
Area forecast discussion, Jan 29, 2:17 PM EST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 217 PM EST WED JAN 29 2014 .SHORT TERM... A COLD FRONT, NOW STRETCHING FROM CENTRAL BROWARD COUNTY TO MAINLAND MONROE COUNTY, WILL SLOWLY MOVE SOUTHEASTWARD THROUGH THE REST OF THE AREA THIS AFTERNOON AND THIS EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON WITH MOSTLY CLOUDY SKIES AS PLENTY OF DEEP LAYER MOISTURE REMAINS IN PLACE. THIS FRONT IS EXPECTED TO STALL OUT JUST TO THE SOUTH BY THURSDAY AND THE BOUNDARY WILL BE CLOSE ENOUGH TO KEEP PLENTY OF CLOUDS IN THE FORECAST ALONG WITH SCATTERED SHOWERS. THIS FRONT WILL BEGIN TO DIMINISH ON FRIDAY, HOWEVER THERE WILL STILL BE PLENTY OF MOISTURE IN PLACE TO SUPPORT A CHANCE OF SHOWERS. THUNDERSTORMS ARE NOT EXPECTED FOR THURSDAY OR FRIDAY DUE TO THE EXTENSIVE CLOUD COVERAGE AND STABLE ATMOSPHERE. .LONG TERM... AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD BEGINNING ON FRIDAY AND THEN LASTING THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL ALLOW FOR AN EAST TO SOUTHEASTERLY WIND FLOW TO DEVELOP ALONG WITH DRY CONDITIONS TO RETURN TO THE REGION. TEMPERATURES ACROSS SOUTH FLORIDA WILL BE ABOVE NORMAL DURING THIS TIME PERIOD DUE TO THE STRONG RIDGE BUILDING INTO THE AREA. && .MARINE... MARINE CONDITIONS WILL BEGIN DETERIORATING EARLY THIS EVENING AS WINDS SHIFT TO THE NORTH AND INCREASE TO MODERATE TO FRESH LEVELS. SEAS WILL ALSO BUILD TO NEAR ADVISORY LEVELS LATE TONIGHT AND INTO EARLY THURSDAY ACROSS THE GULF STREAM AND OFFSHORE GULF WATERS. WAITING ON THE NWPS RUN TO SEE IF SEAS REACH ADVISORY LEVELS IN THE MODEL. WINDS AND SEAS SHOULD THEN BEGIN TO SUBSIDE LATER ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 61 76 64 81 / 60 50 40 20 FORT LAUDERDALE 64 77 67 81 / 40 50 40 20 MIAMI 64 78 67 82 / 40 50 40 20 NAPLES 54 72 60 81 / 60 60 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...55/CWC AVIATION/RADAR...60/BD
Hazardous weather outlook, Jan 29, 10:34 AM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1034 AM EST WED JAN 29 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 301545- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1034 AM EST WED JAN 29 2014 ...INCREASING SEAS TO NEAR ADVISORY LEVELS GULF AND ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA MAINLY DURING THE AFTERNOON HOURS AS A COLD FRONT PUSHES THROUGH. FLOODING: LOCALIZED FLOODING IS POSSIBLE TODAY IN POOR DRAINAGE AREAS WITH THE FLOOD RISK GREATEST DURING THE AFTERNOON AND EVENING. WAVES: SEAS WILL INCREASE LATE TONIGHT TO AROUND ADVISORY LEVELS ACROSS THE GULF STREAM AND THE OFFSHORE GULF WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEAS SHOULD BE NEAR ADVISORY LEVELS EARLY THURSDAY MORNING BEFORE SUBSIDING LATER IN THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 7:45 AM EST | Special Weather Statement | MFL | Broward, Collier, Glades, Hendry, Palm Beach | 60 min |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.